Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On a conjecture of Crandall concerning the $qx+1$ problem
HTML articles powered by AMS MathViewer

by Zachary Franco and Carl Pomerance PDF
Math. Comp. 64 (1995), 1333-1336 Request permission


R. E. Crandall has conjectured that for any odd integer $q > 3$, there is a positive integer m whose orbit in the "$qx + 1$ problem" does not contain 1. We show that this is true for almost all odd numbers q, in the sense of asymptotic density.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 11B83, 11B05
  • Retrieve articles in all journals with MSC: 11B83, 11B05
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 1333-1336
  • MSC: Primary 11B83; Secondary 11B05
  • DOI:
  • MathSciNet review: 1297468